I have heart pounding mostly after eating. Lots of burping even when I haven't eaten in hours. Chewing gum helps a little bit with it. Tried everything from Prilosec to HCl to Estrogen gel. Tried bland diets and normal. Nothing works for more than a few days....EKGs normal. Holter monitor says nothing special wrong. Could it be anxiety? Could it be Barrets? Does that cause heart pounding?
Gerd causes my heart to beat fast. (It affects my breathing and causes my food to get stuck when it gets really bad.) My cardiologist told me (after many heart tests turned out normal and I was finally diagnosed with gerd) that you have nodes in your esophagus and when your esophagus gets inflamed it can trigger your heart to beat faster. Have you stayed on the Prilosec for a while? The first time I took it it took about 2 months for all my symptoms to go away. I can't overeat or gain weight because it all gets worse. Sleeping on my left side helps and not eating to close to bedtime helps. Also, be sure to take the prilosec at least 30 minutes before eating (an hour before works best for me) and give it a few months to work. It's very surprising what all Gerd causes your body to go through. :) I hope this helps.
I know you commented several years back but I am having similar attacks (due to possibly NSAID-induced reflux) and I was hoping you could help. Mine started 8 weeks ago and my PPIs have been helping (5 weeks on them so far). Do the palpitations take a while to go also? Mine were ranging btwn 110-150 initially and are now just pounding beats, all within normal range (85-90) but that's after minimal activity, like climbing a half-flight of stairs. All of my tests came back neg and I have an appt with a cardiologist this week to go over my event monitor, although when I called in episodes I was always reassured nothing serious was going on and that my heart was only beating fast. Have you been able to eat "normally" again or are you strictly on a GERD diet? Does the pounding heart beat eventually go as your stomach heals or is this a life-long thing now (again, NSAIDs were the cause of mine-I was given too high of a dosage for back pain)? Any information would help! Thank you so very much!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.